Estimation of smooth growth trajectories with controlled acceleration from time series shape data

Update item information
Publication Type pre-print
School or College <blank>
Department <blank>
Creator Gerig, Guido
Other Author Fishbaugh, James; Durrleman, Stanley
Title Estimation of smooth growth trajectories with controlled acceleration from time series shape data
Date 2011-01-01
Description Longitudinal shape analysis often relies on the estimation of a realistic continuous growth scenario from data sparsely distributed in time. In this paper, we propose a new type of growth model para-meterized by acceleration, whereas standard methods typically control the velocity. This mimics the behavior of biological tissue as a mechanical system driven by external forces. The growth trajectories are estimated as smooth flows of deformations, which are twice differentiable. This differs from piecewise geodesic regression, for which the velocity may be discontinuous. We evaluate our approach on a set of anatomical structures of the same subject, scanned 16 times between 4 and 8 years of age. We show our acceleration based method estimates smooth growth, demonstrating improved regularity compared to piecewise geodesic regression. Leave-several-out experiments show that our method is robust to missing observations, as well as being less sensitive to noise, and is therefore more likely to capture the underlying biological growth.
Type Text
Publisher Springer
Volume 14
Issue 2
First Page 401
Last Page 408
Language eng
Bibliographic Citation Fishbaugh, J., Durrleman, S., & Gerig, G. (2011). Estimation of smooth growth trajectories with controlled acceleration from time series shape data. Proceedings of Medical Image Computing and Computer Assisted Intervention (MICCAI11), 14(2), 401-8.
Rights Management (c) Springer (The original publication is available at www.springerlink.com) The final publication is available at Springer via http://dx.doi.org/10.1007/978-3-642-23629-7_49.
Format Medium application/pdf
Format Extent 598,191 bytes
Identifier uspace,19187
ARK ark:/87278/s6fv1w43
Setname ir_uspace
Date Created 2015-03-02
Date Modified 2021-05-06
ID 712847
Reference URL https://collections.lib.utah.edu/ark:/87278/s6fv1w43
Back to Search Results